Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 7, 2014, 7:58 PM CDT for Crockett County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2014, 7:58 PM CDT (00:58 UTC)
- Expired
- May 7, 2014, 8:30 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crockett County, TX
The radar
The Midland/Odessa radar (KMAF), 111 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3735 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233
WUUS54 KSJT 080058
SVRSJT
TXC105-080130-
/O.NEW.KSJT.SV.W.0049.140508T0058Z-140508T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
758 PM CDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 830 PM CDT
* AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IRAAN...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN CROCKETT COUNTY.
LAT...LON 3109 10194 3109 10160 3102 10153 3085 10185
3089 10189 3092 10189 3092 10191 3098 10199
3098 10201 3099 10203
TIME...MOT...LOC 0059Z 221DEG 29KT 3093 10195
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:02 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 7, 6:02 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 602 PM CDT WED MAY 7 2014 .AVIATION... /00Z TAFS/ Scattered thunderstorms developing off the mountains of Mexico may affect KSOA and KJCT toward 3Z tonight. Better chance of storms will be after 6Z across much of West Central Texas as a couple bands of showers and thunderstorms are expected to develop and move east across the region. Have VCTS at most TAF sites beginning 6Z. Storms will end from west to east Thursday morning. MVFR CIGS likely after 6Z along the I-10 corridor and up to Brady will lift to VFR by mid to late morning. && .PREV DISCUSSION... /ISSUED 335 PM CDT WED MAY 7 2014/ SHORT TERM... (Tonight and Thursday) The main concern for tonight's forecast will be the severe weather potential across most of the area. Severe Thunderstorm Watch 123 has already been issued for areas generally north of a Sterling City to Brownwood line, and this will be in effect through 10 PM tonight. Thunderstorms have already developed along and north of Interstate 20 in our area within an instability ridge with CAPE values of 2500 J/kg or greater, and along a dryline running north to south through Throckmorton County. A second moisture discontinuity line is located just west of our CWA, and will likely serve as another focus for thunderstorms to develop along. While deep layer shear is not quite that impressive just yet at 30-35 knots through 6km, thus storms are not very well organized just yet, and have been somewhat pulsey in nature so far. However, the ample instability is allowing thunderstorms to develop quickly with explosive updrafts, and possible hail up to the size of quarters for brief periods. As we move forward in time, we will see this speed shear increase which should help with storm organization, and increase chances for severe hail and/or wind gusts. There is also the outside possibility for a tornado or two to develop within the watch area. However, LCL's within our CWA are 5000 feet or higher, which will hinder the chances for a tornado to develop. These will lower as temperatures fall though, so it can't be completely ruled out. Overnight tonight, large scale upward motion and increasing mid level lapse rates, along with the increasing speed shear mentioned earlier, will move into the area as the upper level low in Utah, and attendant shortwave moving through said low make their way toward Texas. This lift will interact with a Pacific front/dryline moving east across the Permian Basin and Trans Pecos areas, and likely result in another broken line of thunderstorms develop west of our area, then moving through after midnight. Although instability will be lacking due the event taking place at night, some storms embedded within this line are expected to be strong enough to produce severe size hail, and possible damaging wind gusts. However, these storms are also expected to be a mixed mode, and not extremely well organized. Lows tonight are expected to be in the mid to upper 60s with a few locations near 70 degrees. Scattered showers and thunderstorms may be ongoing tomorrow morning, mainly east of a Haskell to Sonora line, so have kept in slight to likely chances for the eastern 2/3 of the forecast area through 18Z. After noon, the precipitation should be moving out of the area for the most part. Expect high temperatures to again cool a few degrees tomorrow, especially eastern areas that will see some rainfall and cloud cover through the morning hours. LONG TERM... (Thursday night through Wednesday) The upper level storm system that is bringing the possibility of showers and thunderstorms across a large portion of the area today and tomorrow, will be mainly east of West Central Texas by Thursday evening. A few lingering showers and thunderstorms will be possible across mainly the extreme southeast counties, but I think the majority of convection will have moved east of the region by 00z Friday. Above normal temperatures are forecast on Friday, with highs generally in the upper 80s to lower 90s. Models are hinting at a weak short wave trough traversing the area late Friday. The NAM and ECMWF are both hinting at convection developing during the late afternoon/evening, mainly across the Texas Hill Country. At this time, the majority of convection looks to remain south and east of our area, but slight chance PoPs were continued across mainly our extreme southeast counties. Unseasonably hot temperatures are in store this weekend, ahead of the next upper level trough that will move ashore the Pacific Northwest early Saturday. Highs both Saturday and Sunday will be in the mid to upper 90s, with the hottest temperatures likely on Sunday, ahead of a cold front. There continues to be disagreement on the timing of the next cold front, with the GFS bringing the front through most of the area by 12z Monday, while the ECMWF is slower, bringing the front through the area during the day Monday. The current forecast is trended closer to the faster GFS solution, with PoPs beginning overnight Sunday, and ending by late Monday. A lot of uncertainty remains this far out on the exact timing of the front, and extent of convection, and PoPs may need to be adjusted on future shifts. Cooler temperatures and dry conditions are forecast Monday through the middle of next week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 91 57 88 64 / 60 50 10 10 10 San Angelo 67 90 54 92 66 / 40 20 10 10 10 Junction 70 88 63 90 68 / 40 40 10 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 24/04
Hazardous weather outlook, May 7, 3:39 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 339 PM CDT WED MAY 7 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 339 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE AFTER MIDNIGHT. SOME STORMS MAY BECOME SEVERE...MAINLY THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THURSDAY AFTERNOON...GENERALLY WEST OF A HASKELL...TO BALLINGER...TO SONORA LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 7, 6:32 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 632 PM CDT WED MAY 7 2014 TXZ128-080000- CALLAHAN TX- 632 PM CDT WED MAY 7 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR CALLAHAN COUNTY... AT 627 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHEAST OF ROWDEN...OR ABOUT 13 MILES SOUTHEAST OF BAIRD...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ATWELL BY 640 PM CDT PUTNAM BY 645 PM CDT I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE BY 650 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3251 9932 3252 9911 3217 9912 3220 9950 TIME...MOT...LOC 2332Z 212DEG 35KT 3227 9928
Special weather statement, May 7, 6:46 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
646 PM CDT WED MAY 7 2014
TXZ076-078-080015-
CROCKETT TX-SUTTON TX-
646 PM CDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR
CROCKETT AND SUTTON COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 643 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 30 MILES SOUTH OF
OZONA...MOVING NORTHEAST AT 55 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
A FEW SMALL BROKEN TREE BRANCHES...
AN ISOLATED POWER OUTAGES POSSIBLE...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 700 PM CDT
I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 715 PM CDT
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 366 AND 397.
LAT...LON 3083 10112 3075 10096 3071 10096 3071 10087
3055 10052 3028 10092 3028 10128
TIME...MOT...LOC 2346Z 205DEG 47KT 3031 10116Local storm report, May 7, 7:01 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
701 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL PUTNAM 32.37N 99.19W
05/07/2014 E1.00 INCH CALLAHAN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1400119
JDLocal storm report, May 7, 7:09 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
709 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 27 S OZONA 30.32N 101.20W
05/07/2014 E1.75 INCH CROCKETT TX PUBLIC
&&
EVENT NUMBER SJT1400120
JDSpecial weather statement, May 7, 7:22 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
722 PM CDT WED MAY 7 2014
TXZ064-080045-
STERLING TX-
722 PM CDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR
STERLING COUNTY...
AT 720 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 21 MILES SOUTHWEST OF STERLING
CITY...OR ABOUT 20 MILES SOUTHEAST OF GARDEN CITY...MOVING NORTHEAST
AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
STERLING CITY AND BROOME BY 745 PM CDT
SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3186 10127 3189 10082 3170 10083 3170 10086
3156 10127
TIME...MOT...LOC 0021Z 251DEG 36KT 3165 10124Local storm report, May 7, 7:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
750 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 7 NNW ELDORADO 30.96N 100.65W
05/07/2014 E1.75 INCH SCHLEICHER TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1400121
JDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:21 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 24 min |
| May 7, 7:22 PM CDT | Special Weather Statement | SJT | Sterling | 23 min |
| May 7, 7:24 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 36 min |
| May 7, 7:29 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 46 min |
| May 7, 7:50 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 25 min |
| May 7, 8:01 PM CDT | Special Weather Statement | SJT | Nolan | 44 min |
| May 7, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 49 min |
| May 7, 8:20 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 40 min |
| May 7, 8:30 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 45 min |
| May 7, 8:39 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 36 min |
| May 7, 8:40 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Nolan, Taylor | 50 min |
| May 7, 8:46 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 44 min |
| May 7, 9:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 44 min |
| May 7, 9:10 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 50 min |
| May 7, 9:27 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 48 min |
| May 7, 9:29 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 31 min |
| May 7, 9:38 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 52 min |
| May 7, 9:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 44 min |
| May 7, 9:51 PM CDT | Special Weather Statement | SJT | Sterling | 24 min |
| May 7, 9:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 63 min |
| May 7, 10:40 PM CDT | Special Weather Statement | SJT | Throckmorton | 35 min |
| May 8, 1:59 AM CDT | Special Weather Statement | SJT | Coke, Fisher, Haskell, Jones, Nolan, Sterling and 2 more | 61 min |
| May 8, 2:58 AM CDT | Special Weather Statement | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 62 min |
| May 8, 4:08 AM CDT | Special Weather Statement | SJT | Callahan, Haskell, Jones, Shackelford, Taylor, Throckmorton | 52 min |
| May 8, 4:52 AM CDT | Special Weather Statement | SJT | Nolan | 23 min |
| May 8, 5:22 AM CDT | Special Weather Statement | SJT | Jones, Taylor | 23 min |
| May 8, 5:44 AM CDT | Special Weather Statement | SJT | Jones, Taylor | 31 min |
| May 8, 6:21 AM CDT | Special Weather Statement | SJT | Callahan | 24 min |
| May 8, 6:57 AM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| May 8, 1:23 PM CDT | Special Weather Statement | SJT | Brown | 67 min |
| May 8, 2:36 PM CDT | Special Weather Statement | SJT | Mason | 54 min |
| May 8, 3:22 PM CDT | Special Weather Statement | SJT | San Saba | 53 min |
| May 8, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.